I have been on Lexapro for 9 months and I just started weening myself off under my dr.'s care (whatever that means). I've been on 10mg and have slowly been weening off of it for a little over a week now. I'm now at 5mg. Today I've been experiencing my worst symptoms. I get these shocking impulses throughout my body, I feel like I can't think straight, I've been sweating a lot more, my heart will just start racing out of no where and I've just started getting the brain zaps that I've been reading about. I'm also extremely fatigued and achy all over, I feel like I have an extra 50lbs on me! I've also been having nightmares that wake me up 2-3 times a night. This is terrible! but I'm so ready to be done with it. The thing that gets me is that my dr. and psychiatrist both told me that Lexapro is non-addictive and that I should have no problem weening off of 10mg. If anyone has any advice on what can ease some of these symptoms, please let me know, thank you.
I'm so sorry! I don't have any good answers for you, except to give your doctor a call ASAP! Everyone reacts differently to medications, and you obviously need to be weened off at a slower rate. One week sounds pretty quick to me... If the plan was to do it in a couple weeks, I'd go back to the original 10mg, and let your doc know that dropping down that fast doesn't work for you. It's not like you've invested a month into the detox, and going back to the original 10 wouldn't be backtracking that much. It would get rid of the symptoms, and give you a chance to meet up with your doctor and re-evaluate the plan. You shouldn't have to go through withdrawals like that!
Best of luck!!
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Nov 2010 • 1 answer
Posted 12 Jan 2011 • 2 answers
Posted 11 May 2011 • 2 answers
Posted 29 Jul 2013 • 1 answer
Posted 12 Oct 2014 • 3 answers